Format

Send to

Choose Destination
Ann Hematol. 1993 Jul;67(1):41-3.

Fatal outcome of a patient with severe aplastic anemia after treatment with metenolone acetate.

Author information

1
Division of Internal Medicine, Takasaki National Hospital.

Abstract

A 75-year-old man suffering from severe aplastic anemia was treated first with cyclosporin A, then with steroid pulse therapy, and subsequently with metenolone acetate. Marked elevation of transaminases was detected following initiation of treatment with metenolone acetate. This was followed by hepatic failure and death. Histopathological findings in autopsy specimens were compatible with the diagnosis of drug-induced liver impairment, for which metenolone acetate was considered the most likely causative agent. Liver impairment as a side effect of the use of this drug has been thought to be mild, reversible and rather infrequent. However, as demonstrated in the case described here, it is apparent that extreme caution should be exercised when using this drug in debilitated patients.

PMID:
8334198
DOI:
10.1007/bf01709665
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center